Alert archive / Georgia / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 255, NWS Atlanta, GA

August 18, 2013Hancock County, Washington County, Georgia

NWS Atlanta, GA issued this severe thunderstorm warning at Aug 18, 2013, 4:22 PM EDT for Hancock County, Washington County, Georgia. It was in force for 38 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 18, 2013, 4:22 PM EDT (20:22 UTC)
Expired
Aug 18, 2013, 5:00 PM EDT
In force
38 min
Issued by
NWS Atlanta, GA
Area
Storm-based polygon

Counties Hancock County, GA, Washington County, GA

The radar

The Robins AFB radar (KJGX), 66 km from the middle of the area, began a volume at 20:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 18, 4:40 PM EDTTSTM WND DMG5 Ne Deepstep, GASEVERAL TREES DOWN ALONG LINTON ROAD.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 18 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 8.4 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2013-08-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 246 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2013-08-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 50 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
246 J/kg
Mixed-layer CIN
-59 J/kg
Mixed-layer LCL
653 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
50 m²/s²
0-3 km storm-relative helicity
103 m²/s²
Significant tornado parameter
0.1
Supercell composite
0.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

136 
WUUS52 KFFC 182022
SVRFFC
GAC141-303-182100-
/O.NEW.KFFC.SV.W.0255.130818T2022Z-130818T2100Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
422 PM EDT SUN AUG 18 2013

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN HANCOCK COUNTY IN EAST CENTRAL GEORGIA
  NORTHERN WASHINGTON COUNTY IN EAST CENTRAL GEORGIA

* UNTIL 500 PM EDT

* AT 418 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZED HAIL...AND
  DAMAGING WINDS UP TO 60 MPH.  THIS STORM WAS LOCATED NEAR
  DEEPSTEP...MOVING NORTHEAST AT 20 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  BEULAH...LINTON...HAMBURG STATE PARK AND WARTHEN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...FREQUENT CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE
ENOUGH TO BE STRUCK BY LIGHTNING.

IF YOU SEE WIND DAMAGE...HAIL OR FLOODING...WAIT UNTIL THE STORM HAS
PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8
6 6 7 6 3 4 4 6 6. YOU CAN ALSO TWEET YOUR REPORT USING HASHTAG GAWX.

&&

LAT...LON 3308 8264 3296 8303 3303 8307 3307 8304
      3308 8305 3305 8310 3308 8312 3314 8310
      3329 8279 3327 8278 3322 8274 3318 8274
      3313 8267 3310 8264
TIME...MOT...LOC 2022Z 244DEG 17KT 3306 8304

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 18, 2:50 PM EDT, 1 hour 32 minutes earlier.

Area forecast discussion, Aug 18, 2:50 PM EDT, 1 hour 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
250 PM EDT SUN AUG 18 2013

.SHORT TERM /TONIGHT THROUGH MONDAY/...
PRIMARY CONCERNS FOR THE SHORT TERM PERIOD WILL BE WHERE MODERATE
TO HEAVY RAIN AXIS SETS UP AND WHAT NEEDS TO BE DONE WITH THE
FLASH FLOOD WATCH AS A RESULT. AFTER A WET START TO THE
DAY...ACTIVITY HAS DWINDLED FOR THE MOST PART WITH JUST SOME
PASSING SHOWERS THROUGH THE ATLANTA METRO NOW HEADING INTO
NORTHEAST GEORGIA. FOCUS NOW SHIFTS TO THE SOUTHEAST WHERE LOCAL
WRF AND HRRR HAVE BEEN BEEN HONING IN ON WITH THUNDERSTORMS
DEVELOPING NICELY OVER THE FAR SOUTHEAST AT THIS HOUR. SPC SREF
SHOWS INSTABILITY INCREASING AS WARM FRONT EASES NORTHWARD WITH
AREAS AROUND TOOMBS AND MONTGOMERY COUNTIES SHOWING IN EXCESS OF
1000 J/KG OF AVAILABLE CAPE. WOULD EXPECT A LINE OF SHOWERS AND
STORMS TO DEVELOP IN THIS AREA AND PROGRESS TOWARD MACON LATER THIS
AFTERNOON INTO THE EVENING. ADDITIONAL ACTIVITY COULD FORM AHEAD
OF THIS AS WELL IN THE MORE UNSTABLE SECTION FROM COLUMBUS TO JUST
SOUTH OF ATHENS.

ALSO WATCHING GULF INITIATED STORMS AS THESE LOOK TO AFFECT THE
SOUTH AS WELL TONIGHT WITH STORMS ALREADY PUSHING INTO THE GEORGIA
PORTION FROM THE FLORIDA PANHANDLE. THERE IS SOME DISPARITY IN
SHORT TERM MODELS ON HOW THIS WILL EVENTUALLY EVOLVE THIS EVENING
WITH NAM12 INDICATING MORE DEVELOPMENT ON THE WESTERN SIDE OF THE
AREA VERSUS THE SOUTH. THIS UNCERTAINTY IS PROBLEMATIC GIVEN THE
FLOOD WATCH ORIENTATION WHICH IS CURRENTLY OVER THE WEST. IF
CURRENT TRENDS HOLD HOWEVER...THE SOUTHERN SECTIONS WOULD BE MORE
UNDER THE GUN. WITH THE UNCERTAINTY INVOLVED...WILL LET THE
EVENING SHIFT TAKE ANOTHER LOOK AT THIS DEVELOPING EVENT TO SEE
IF FLOOD WATCH NEEDS TO CONTINUE AND FOR WHAT AREAS.

FOR MONDAY...PRETTY MUCH THE SAME PATTERN BUT WITH WEDGE
CONTINUING TO WEAKEN AND MORE MOISTURE AVAILABLE FOR THE NORTHERN
ZONES AS WELL AS INSTABILITY. WENT LIKELY FOR MOST
AREAS...FAVORING THE SOUTH ONCE AGAIN...CLOSER TO THE VICINITY OF
STALLED OUT BOUNDARY. STILL USED SOME SLIGHT CAD INFLUENCES FOR
THE HIGH TEMPS MONDAY BUT SHOULD WARM NICELY TO UPPER 70S NORTH TO
LOWER 80S SOUTH.

DEESE

.LONG TERM /MONDAY NIGHT THROUGH SUNDAY/...
BUMPED POPS UP SOME INTO THURSDAY TO ACCOUNT FOR THE VERY MOIST
AIRMASS OVER THE AREA. OTHERWISE NO MAJOR CHANGES.
BDL

PREVIOUS DISCUSSION...
THE WET PATTERN CONTINUES INTO THE EXTENDED. THE STATIONARY FRONT
OVER SOUTH GA TODAY WILL MOVE SLOWLY NORTHWARD THROUGH MONDAY AND
SHOULD BE SOME WHERE BETWEEN ATL AND MCN BY TUE MORNING. THIS FRONT
WILL WEAKEN SOME BUT IT WILL STILL ACT AS A GUIDE FOR GULF MOISTURE
TO MOVE NORTHWARD ACROSS THE REGION THROUGH THE MIDDLE OF THE WEEK.
THE WEDGE LOOKS TO FINALLY BREAK DOWN SOMETIME MONDAY WHICH WILL
ALSO ALLOW FOR A MORE DIURNALLY DRIVEN PRECIP PATTERN THROUGH DAY 7.
BEST TIMING FOR THE HEAVIEST RAIN WILL BE IN THE SHORT TERM BUT DEEP
TROPICAL MOISTURE REMAINS OVER THE REGION THROUGH WED/THU WITH
PRECIPITABLE WATERS IN THE 1.5 TO 2.0 INCH RANGE THROUGH THU. THE
DEEPER MOISTURE MOVES NORTH AND EAST OF THE STATE BY THU NIGHT BUT
THE DIURNAL CONVECTIVE TREND WILL CONTINUE INTO NEXT WEEKEND. TEMPS
WILL BEGIN TO REBOUND BY TUE AND BE BACK TO NEAR SEASONAL NORMS BY
THU/FRI.

01

&&

.AVIATION...
18Z UPDATE...
CHALLENGING FORECAST CYCLE AS WE DEAL WITH COOL HIGH PRESSURE FOR
NORTHERN TAF SITES AND STATIONARY FRONT FOR THE SOUTHERN MOST
SITES. THIS HAS RESULTED IN SITES FROM ATL SOUTHWARD BECOMING MVFR
THIS AFTERNOON WITH EVEN SOME VFR FOR CSG. EXPECT SITES NORTH OF
ATL TO REMAIN A THOUSAND FEET OR LESS THROUGH THE REMAINDER OF THE
EVENING. ALL SITES WILL GO IFR BY LATE THIS EVENING AND THEN LIFR
FOR THE EARLY MORNING HOURS. SHRA LOOK TO REDEVELOP BY THIS
EVENING AS WELL AND HAVE INCLUDED TEMPO THROUGH 02Z FOR ALL SITES.

//ATL CONFIDENCE...18Z UPDATE...
MEDIUM ON ALL ELEMENTS

DEESE

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          69  81  69  79 /  50  60  50  70
ATLANTA         69  79  70  79 /  70  50  40  60
BLAIRSVILLE     65  76  66  78 /  70  50  50  60
CARTERSVILLE    69  79  69  78 /  70  50  50  60
COLUMBUS        71  83  72  85 /  50  60  40  70
GAINESVILLE     68  78  69  76 /  70  50  50  70
MACON           70  82  70  82 /  40  60  40  60
ROME            69  80  70  80 /  70  50  50  60
PEACHTREE CITY  70  80  71  79 /  60  50  40  60
VIDALIA         72  86  72  86 /  40  60  40  40

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH UNTIL 8 PM EDT THIS EVENING FOR THE FOLLOWING
ZONES: BARTOW...BIBB...BLECKLEY...BUTTS...CARROLL...CATOOSA...
CHATTAHOOCHEE...CHATTOOGA...CHEROKEE...CLAYTON...COBB...COWETA...
CRAWFORD...CRISP...DADE...DEKALB...DODGE...DOOLY...DOUGLAS...
FANNIN...FAYETTE...FLOYD...GILMER...GORDON...HARALSON...HARRIS...
HEARD...HENRY...HOUSTON...LAMAR...MACON...MARION...MERIWETHER...
MONROE...MURRAY...MUSCOGEE...NORTH FULTON...PAULDING...PEACH...
PICKENS...PIKE...POLK...PULASKI...ROCKDALE...SCHLEY...SOUTH
FULTON...SPALDING...STEWART...SUMTER...TALBOT...TAYLOR...
TELFAIR...TROUP...TWIGGS...UPSON...WALKER...WEBSTER...
WHITFIELD...WILCOX.

&&

SHORT TERM...DEESE
LONG TERM....BDL
AVIATION...DEESE
Hazardous weather outlook, Aug 18, 6:11 AM EDT, 10 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
611 AM EDT SUN AUG 18 2013

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-191015-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
611 AM EDT SUN AUG 18 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA.

.DAY ONE...TODAY AND TONIGHT...

WEATHER HAZARDS EXPECTED...
LOCALLY HEAVY RAIN IS EXPECTED WHICH MAY CAUSE SOME FLASH
FLOODING. ISOLATED THUNDERSTORMS COULD PRODUCE OCCASIONAL LIGHTNING
AND WIND GUSTS TO 40 MPH ACROSS PORTIONS OF NORTH AND CENTRAL
GEORGIA.

DISCUSSION...
A WEDGE OF HIGH PRESSURE IS IN PLACE ACROSS NORTH AND CENTRAL
GEORGIA WITH A NEARLY STATIONARY FRONT ACROSS SOUTH GEORGIA. THIS
FRONT IS EXPECTED TO MOVE SLOWLY NORTH THROUGH MONDAY. TROPICAL
MOISTURE AND INSTABILITY WILL COMBINE TO PRODUCE ISOLATED
THUNDERSTORMS OVER PORTIONS OF NORTH AND CENTRAL GEORGIA. THE
MAIN CONCERN REMAINS FLOODING ACROSS MOST OF NORTH...WEST...AND
CENTRAL GEORGIA. SEE THE FLASH FLOOD WATCH /FFAFFC/ FOR MORE
DETAILS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...

WEATHER HAZARDS EXPECTED...
HEAVY RAIN WITH LOCALIZED FLOODING AND RIVER FLOODING IS POSSIBLE.
OCCASIONAL LIGHTNING AND GUSTY WINDS WITH THE STRONGER STORMS ARE
POSSIBLE ACROSS CENTRAL GEORGIA CLOSE TO THE NEARLY STATIONARY
FRONTAL BOUNDARY DURING THE AFTERNOON PERIODS THROUGH THE MIDDLE O
THE WEEK.

DISCUSSION...
A STATIONARY FRONT AND DEVELOPING UPPER LEVEL TROUGH WILL BECOME
THE FOCUS FOR A WET PERIOD AS DEEP TROPICAL MOISTURE MOVES OVER
THE AREA THROUGH THE MIDDLE OF THE WEEK. CONDITIONS WILL CONTINUE
TO BE MONITORED CLOSELY FOR POTENTIAL FLOODING THROUGH THURSDAY.
A MORE DIURNALLY DRIVEN THUNDERSTORM PATTERN MAY RETURN BY THE
END OF THE WEEK.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT REQUESTED BUT SPOTTERS ARE ENCOURAGED
TO SUBMIT REPORTS OF SEVERE WEATHER OR FLOODING THROUGH THE WEB BY
GOING TO WEATHER.GOV/ATLANTA.

In the hours before

Special weather statement, Aug 18, 2:53 PM EDT, 1 hour 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
253 PM EDT SUN AUG 18 2013

GAZ105>108-181930-
253 PM EDT SUN AUG 18 2013

...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN IN WILCOX...PULASKI...
CRISP AND DOOLY COUNTIES UNTIL 330 PM EDT...

AT 251 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER TIPPETTVILLE...MOVING NORTH AT 10 MPH.

RUNOFF FROM THESE STORMS WILL CAUSE MINOR FLOODING OF SMALL CREEKS
AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES ACROSS
WILCOX...PULASKI...CRISP AND DOOLY COUNTIES...INCLUDING AREAS AROUND
PLEASANT VIEW...TREMONT...TIPPETTVILLE...MOCK SPRINGS AND PINEHURST.
ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS
AND STREAMS ARE SUBJECT TO MINOR FLOODING.

&&

LAT...LON 3224 8379 3227 8353 3199 8351 3197 8372
TIME...MOT...LOC 1853Z 172DEG 9KT 3207 8363
Special weather statement, Aug 18, 3:17 PM EDT, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
317 PM EDT SUN AUG 18 2013

GAZ072-073-084-181945-
317 PM EDT SUN AUG 18 2013

...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN IN JONES...WILKINSON
AND BALDWIN COUNTIES UNTIL 345 PM EDT...

AT 315 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER GORDON...MOVING NORTHEAST AT 10 MPH.

WIND GUSTS OF 35 MPH ARE LIKELY AS THIS STORM MOVES ACROSS JONES...
WILKINSON AND BALDWIN COUNTIES THROUGH 345 PM EDT. SOME LOCATIONS IN
THE PATH OF THE STORM INCLUDE GORDON...MOUNTAIN SPRINGS...GREENBERRY
CROSSROADS...JAMES...IVEY...ALLENWOOD...HARDWICK...SCOTTSBORO...
PANCRAS...COOPERS AND BROWNS CROSSING.

&&

LAT...LON 3282 8336 3282 8337 3289 8340 3288 8345
      3294 8352 3314 8329 3297 8311
TIME...MOT...LOC 1918Z 229DEG 9KT 3293 8337
Special weather statement, Aug 18, 3:22 PM EDT, 1 hour before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
322 PM EDT SUN AUG 18 2013

GAZ086-098-112-113-182000-
322 PM EDT SUN AUG 18 2013

...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN IN TREUTLEN...
TOOMBS...MONTGOMERY AND EMANUEL COUNTIES UNTIL 400 PM EDT...

AT 321 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER HIGGSTON...MOVING NORTH AT 15 MPH.

WIND GUSTS OF 35 MPH ARE LIKELY AS THIS STORM MOVES ACROSS
TREUTLEN...TOOMBS...MONTGOMERY AND EMANUEL COUNTIES THROUGH 400 PM
EDT. SOME LOCATIONS IN THE PATH OF THE STORM INCLUDE SANTA CLAUS...
VIDALIA...CENTER...HIGGSTON...NORMANTOWN...KIBBEE...FIVE POINTS...
TARRYTOWN...ZAIDEE AND SOPERTON.

&&

LAT...LON 3239 8265 3245 8239 3215 8232 3210 8252
TIME...MOT...LOC 1923Z 164DEG 13KT 3221 8245
Special weather statement, Aug 18, 3:43 PM EDT, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
343 PM EDT SUN AUG 18 2013

GAZ061-073-074-084-182030-
343 PM EDT SUN AUG 18 2013

...SIGNIFICANT WEATHER ADVISORY FOR 40 MPH WINDS IN WASHINGTON...
WILKINSON...BALDWIN AND HANCOCK COUNTIES UNTIL 430 PM EDT...

AT 340 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER PANCRAS...MOVING NORTHEAST AT 20 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS
WASHINGTON...WILKINSON...BALDWIN AND HANCOCK COUNTIES THROUGH 430 PM
EDT. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE ALLENWOOD...
PANCRAS...COOPERS...SCOTTSBORO...HARDWICK...MILLEDGEVILLE...
UNDERWOOD...BEULAH...DEVEREUX AND LINTON. HEAVY DOWNPOURS WILL CAUSE
PONDING OF WATER ON ROADWAYS.

&&

LAT...LON 3324 8305 3306 8290 3288 8326 3303 8338
TIME...MOT...LOC 1944Z 236DEG 17KT 3301 8322
Special weather statement, Aug 18, 4:15 PM EDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
415 PM EDT SUN AUG 18 2013

GAZ095-105-106-182045-
415 PM EDT SUN AUG 18 2013

...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN IN CRISP...DOOLY AND
HOUSTON COUNTIES UNTIL 445 PM EDT...

AT 409 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM PINEHURST TO CORDELE...MOVING NORTH AT 10
MPH.

RAINFALL AMOUNTS BETWEEN 2 AND 3 INCHES HAVE FALLEN ACROSS THE AREA.
RAIN WILL BEGIN TAPERING OFF BUT ANOTHER INCH OR TWO CANNOT BE RULED
OUT OVER THE NEXT 30 TO 45 MINUTES. DRIVERS SHOULD USE EXTREME
CAUTION AS INTENSE RAINFALL WILL REDUCE VISIBILITIES. PONDING OF
WATER ON ROADWAYS IS ALSO LIKELY...ESPECIALLY IN CITIES AND TOWNS
WHERE WATER MIGHT NOT BE ABLE TO DRAIN AS QUICKLY. THERE IS ALREADY
SIGNIFICANT PONDING IN THE CORDELE AREA. THIS INCLUDES AREAS AROUND
FORT EARLY...EAST CRISP...GEORGIA VETERANS MEMORIAL STATE PARK...
TREMONT...HATLEY...WENONA...RAINES...ARABI...TIPPETTVILLE...
RICHWOOD...UNADILLA...DRAYTON...FLINT RIVER WMA...PINEHURST AND
LILLY.

DO NOT DRIVE INTO FLOODED ROADWAYS. TURN AROUND DO NOT DROWN.

&&

LAT...LON 3183 8388 3184 8394 3193 8392 3205 8398
      3209 8398 3216 8403 3220 8401 3226 8395
      3229 8390 3229 8385 3236 8385 3253 8361
      3226 8360 3225 8362 3223 8360 3181 8361
      3180 8380
TIME...MOT...LOC 2011Z 194DEG 10KT 3221 8373 3204 8372
          3197 8383

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 17, 8:00 PM EDTSpecial Weather StatementFFCToombs30 min
Aug 17, 8:44 PM EDTSpecial Weather StatementFFCToombs61 min
Aug 17, 9:43 PM EDTSpecial Weather StatementFFCEmanuel, Montgomery, Toombs, Treutlen62 min
Aug 18, 2:53 PM EDTSpecial Weather StatementFFCDooly37 min
Aug 18, 3:17 PM EDTSpecial Weather StatementFFCBaldwin28 min
Aug 18, 3:22 PM EDTSpecial Weather StatementFFCMontgomery38 min
Aug 18, 3:43 PM EDTSpecial Weather StatementFFCBaldwin47 min
Aug 18, 4:15 PM EDTSpecial Weather StatementFFCCrisp, Dooly, Houston30 min
Aug 18, 4:43 PM EDTSpecial Weather StatementFFCWheeler47 min
Aug 18, 4:58 PM EDTSpecial Weather StatementFFCGlascock32 min
Aug 18, 5:27 PM EDTSpecial Weather StatementFFCGlascock33 min
Aug 18, 5:37 PM EDTSpecial Weather StatementFFCBibb, Jones, Monroe23 min
Aug 18, 6:02 PM EDTSpecial Weather StatementFFCJones, Monroe28 min
Aug 18, 6:22 PM EDTSpecial Weather StatementFFCJasper38 min
Aug 18, 6:44 PM EDTSpecial Weather StatementFFCGlascock31 min
Aug 18, 7:11 PM EDTSpecial Weather StatementFFCPutnam34 min
Aug 18, 7:38 PM EDTSpecial Weather StatementFFCCarroll37 min
Aug 18, 7:40 PM EDTTornado WarningFFCCarroll, Heard50 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.